Alert archive / California / Wind Advisories in 2017

Wind Advisory 3, NWS Hanford, CA

January 10, 2017

NWS Hanford, CA issued this wind advisory at Jan 10, 2017, 3:48 AM PST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2017, 3:48 AM PST (11:48 UTC)
Expired
Jan 11, 2017, 4:00 PM PST
In force
36 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

101 
WWUS76 KHNX 101148
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
348 AM PST TUE JAN 10 2017

CAZ095-102000-
/O.NEW.KHNX.WI.Y.0003.170110T1148Z-170112T0000Z/
KERN COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA
348 AM PST TUE JAN 10 2017

...WIND ADVISORY IN EFFECT UNTIL 4 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST WEDNESDAY.

* WINDS...WESTERLY 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. LOCALLY
  HIGHER GUSTS ARE POSSIBLE THROUGH THE PASSES.

* TIMING...THROUGH 4 PM PST WEDNESDAY.

* IMPACTS...GUSTY WINDS WILL BLOW AROUND UNSECURED OBJECTS. STRONG
  WINDS MAY BLOW DOWN LIMBS...TREES...AND POWER LINES. WET SOILS
  FROM RECENT RAINS COUPLED WITH THE GUSTY WINDS WILL MAKE
  UPROOTING OF TREES MORE LIKELY. POWER OUTAGES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ANDERSEN

CAZ089>092-102000-
/O.NEW.KHNX.WI.Y.0003.170110T1800Z-170111T1800Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...
FRESNO...HANFORD...LEMOORE...AVENAL...CORCORAN...BAKERSFIELD...
VISALIA
348 AM PST TUE JAN 10 2017

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 AM
PST WEDNESDAY.

* WINDS...SOUTHERLY 15 TO 25 MPH WITH GUSTS UP TO 40 MPH THROUGH
  LATE AFTERNOON.  WINDS WILL BECOME NORTHWESTERLY 20 TO 30 MPH
  WITH GUSTS UP TO 45 MPH BY EARLY THIS EVENING.

* TIMING...FROM TUESDAY 10 AM PST UNTIL WEDNESDAY 10 AM PST.

* IMPACTS...GUSTY WINDS WILL BLOW AROUND UNSECURED OBJECTS. STRONG
  WINDS MAY BLOW DOWN LIMBS...TREES...AND POWER LINES. GUSTY WINDS
  COMBINED WITH WET SOILS FROM RECENT RAINS WILL MAKE UPROOTING OF
  TREES MORE LIKELY. POWER OUTAGES ARE POSSIBLE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ANDERSEN

CAZ098-099-102000-
/O.NEW.KHNX.WI.Y.0003.170110T1148Z-170112T0000Z/
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...RIDGECREST...ROSAMOND...
CALIFORNIA CITY...EDWARDS AFB...MOJAVE
348 AM PST TUE JAN 10 2017

...WIND ADVISORY IN EFFECT UNTIL 4 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST WEDNESDAY.

* WINDS...WESTERLY 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. LOCALLY
  HIGHER GUSTS ARE POSSIBLE RIGHT BELOW THE MOUNTAIN PASSES.

* TIMING...THROUGH 4 PM PST WEDNESDAY.

* IMPACTS...GUSTY WINDS WILL BLOW AROUND UNSECURED OBJECTS. STRONG
  WINDS MAY BLOW DOWN LIMBS...TREES...AND POWER LINES. POWER
  OUTAGES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ANDERSEN
5 follow-up statements
802 
WWUS76 KHNX 101959
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1159 AM PST TUE JAN 10 2017

CAZ095-110500-
/O.CON.KHNX.WI.Y.0003.000000T0000Z-170112T0000Z/
KERN COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA
1159 AM PST TUE JAN 10 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST WEDNESDAY...

* WINDS...WESTERLY 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. LOCALLY
  HIGHER GUSTS ARE POSSIBLE THROUGH THE PASSES.

* TIMING...THROUGH 4 PM PST WEDNESDAY.

* IMPACTS...GUSTY WINDS WILL BLOW AROUND UNSECURED OBJECTS. STRONG
  WINDS MAY BLOW DOWN LIMBS...TREES...AND POWER LINES. WET SOILS
  FROM RECENT RAINS COUPLED WITH THE GUSTY WINDS WILL MAKE
  UPROOTING OF TREES MORE LIKELY. POWER OUTAGES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ089>092-110500-
/O.CON.KHNX.WI.Y.0003.000000T0000Z-170111T1800Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...
FRESNO...HANFORD...LEMOORE...AVENAL...CORCORAN...BAKERSFIELD...
VISALIA
1159 AM PST TUE JAN 10 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY...

* WINDS...SOUTHERLY 15 TO 25 MPH WITH GUSTS UP TO 40 MPH THROUGH
  LATE AFTERNOON. WINDS WILL BECOME NORTHWESTERLY 20 TO 30 MPH
  WITH GUSTS UP TO 45 MPH LATER THIS EVENING.

* TIMING...FROM TUESDAY 10 AM PST UNTIL WEDNESDAY 10 AM PST.

* IMPACTS...GUSTY WINDS WILL BLOW AROUND UNSECURED OBJECTS. STRONG
  WINDS MAY BLOW DOWN LIMBS...TREES...AND POWER LINES. GUSTY WINDS
  COMBINED WITH WET SOILS FROM RECENT RAINS WILL MAKE UPROOTING OF
  TREES MORE LIKELY. POWER OUTAGES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ098-099-110500-
/O.CON.KHNX.WI.Y.0003.000000T0000Z-170112T0000Z/
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...RIDGECREST...ROSAMOND...
CALIFORNIA CITY...EDWARDS AFB...MOJAVE
1159 AM PST TUE JAN 10 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST WEDNESDAY...

* WINDS...WESTERLY 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. LOCALLY
  HIGHER GUSTS ARE POSSIBLE RIGHT BELOW THE MOUNTAIN PASSES.

* TIMING...THROUGH 4 PM PST WEDNESDAY.

* IMPACTS...GUSTY WINDS WILL BLOW AROUND UNSECURED OBJECTS. STRONG
  WINDS MAY BLOW DOWN LIMBS...TREES...AND POWER LINES. POWER
  OUTAGES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
486 
WWUS76 KHNX 110447
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
847 PM PST TUE JAN 10 2017

CAZ095-111300-
/O.CON.KHNX.WI.Y.0003.000000T0000Z-170112T0000Z/
KERN COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA
847 PM PST TUE JAN 10 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST WEDNESDAY...

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THROUGH 4 PM PST WEDNESDAY.

* IMPACTS...STRONG WINDS MAY BLOW DOWN LIMBS...TREES...AND POWER 
  LINES. SCATTERED POWER OUTAGES ARE EXPECTED. LIMITED 
  VISIBILITIES WILL MAKE TRAVEL VERY DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ089>092-111300-
/O.CON.KHNX.WI.Y.0003.000000T0000Z-170111T1800Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...
FRESNO...HANFORD...LEMOORE...AVENAL...CORCORAN...BAKERSFIELD...
VISALIA
847 PM PST TUE JAN 10 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY...

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...THROUGH 10 AM PST WEDNESDAY.

* IMPACTS...GUSTY WINDS WILL BLOW AROUND UNSECURED OBJECTS. TREE 
  LIMBS COULD BE BLOWN DOWN AND A FEW POWER OUTAGES MAY RESULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ098-099-111300-
/O.CON.KHNX.WI.Y.0003.000000T0000Z-170112T0000Z/
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...RIDGECREST...ROSAMOND...
CALIFORNIA CITY...EDWARDS AFB...MOJAVE
847 PM PST TUE JAN 10 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST WEDNESDAY...

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THROUGH 4 PM PST WEDNESDAY.

* IMPACTS...GUSTY WINDS WILL BLOW AROUND UNSECURED OBJECTS. TREE
  LIMBS COULD BE BLOWN DOWN AND A FEW POWER OUTAGES MAY RESULT.
  LIMITED VISIBILITIES WILL MAKE TRAVEL VERY DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MOLINA
899 
WWUS76 KHNX 111312
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
512 AM PST WED JAN 11 2017

CAZ095-112115-
/O.CON.KHNX.WI.Y.0003.000000T0000Z-170112T0000Z/
KERN COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA
512 AM PST WED JAN 11 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH THROUGH
  THE PASSES.

* TIMING...THROUGH 4 PM PST THIS AFTERNOON.

* IMPACTS...STRONG WINDS MAY BLOW DOWN LIMBS...TREES...AND POWER 
  LINES. SCATTERED POWER OUTAGES ARE EXPECTED. LIMITED 
  VISIBILITIES WILL MAKE TRAVEL VERY DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ089>092-111800-
/O.CON.KHNX.WI.Y.0003.000000T0000Z-170111T1800Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...
FRESNO...HANFORD...LEMOORE...AVENAL...CORCORAN...BAKERSFIELD...
VISALIA
512 AM PST WED JAN 11 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS OF 35 TO 45 MPH RIGHT
  BELOW THE PASSES ON THE WEST SIDE. 

* TIMING...THROUGH 10 AM PST THIS MORNING. 

* IMPACTS...GUSTY WINDS WILL BLOW AROUND UNSECURED OBJECTS. TREE 
  LIMBS COULD BE BLOWN DOWN AND A FEW POWER OUTAGES MAY RESULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ098-099-112115-
/O.CON.KHNX.WI.Y.0003.000000T0000Z-170112T0000Z/
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...RIDGECREST...ROSAMOND...
CALIFORNIA CITY...EDWARDS AFB...MOJAVE
512 AM PST WED JAN 11 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS OF 45 TO 55 MPH 
  RIGHT BELOW THE PASSES.

* TIMING...THROUGH 4 PM PST THIS AFTERNOON. 

* IMPACTS...GUSTY WINDS WILL BLOW AROUND UNSECURED OBJECTS. TREE 
  LIMBS COULD BE BLOWN DOWN AND A FEW POWER OUTAGES MAY RESULT. 
  LIMITED VISIBILITIES WILL MAKE TRAVEL VERY DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
940 
WWUS76 KHNX 111759
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
959 AM PST WED JAN 11 2017

CAZ089>092-111900-
/O.EXP.KHNX.WI.Y.0003.000000T0000Z-170111T1800Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...
FRESNO...HANFORD...LEMOORE...AVENAL...CORCORAN...BAKERSFIELD...
VISALIA
959 AM PST WED JAN 11 2017

...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING...

WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS, HOWEVER BREEZY
CONDITIONS ARE EXPECTED ALONG THE WEST SIDE OF THE VALLEY WITH
GUST 25 TO 30 MPH POSSIBLE THROUGH THIS AFTERNOON. 


$$

CAZ095-120000-
/O.CON.KHNX.WI.Y.0003.000000T0000Z-170112T0000Z/
KERN COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA
959 AM PST WED JAN 11 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THROUGH 4 PM PST THIS AFTERNOON.

* IMPACTS...GUSTY WINDS WILL BLOW AROUND UNSECURED OBJECTS. TREE 
  LIMBS COULD BE BLOWN DOWN AND A FEW POWER OUTAGES MAY RESULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ098-099-120000-
/O.CON.KHNX.WI.Y.0003.000000T0000Z-170112T0000Z/
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...RIDGECREST...ROSAMOND...
CALIFORNIA CITY...EDWARDS AFB...MOJAVE
959 AM PST WED JAN 11 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THROUGH 4 PM PST THIS AFTERNOON.

* IMPACTS...GUSTY WINDS WILL BLOW AROUND UNSECURED OBJECTS. TREE 
  LIMBS COULD BE BLOWN DOWN AND A FEW POWER OUTAGES MAY RESULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
551 
WWUS76 KHNX 120007
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
407 PM PST WED JAN 11 2017

CAZ095-098-099-120115-
/O.EXP.KHNX.WI.Y.0003.000000T0000Z-170112T0000Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE
407 PM PST WED JAN 11 2017

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE DIMINISHED BELOW AADVISORY LEVELS. WINDS MAY CONTINUE
TO GUST TO AROUND 30 MPH AROUND THE MOUNTAIN PASSES THROUGH TONIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jan 9, 2:00 PM PST, 13 hours 48 minutes earlier.

Area forecast discussion, Jan 9, 2:00 PM PST, 13 hours 48 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
200 PM PST Mon Jan 9 2017

.SYNOPSIS...
Much of the next 5 days will be mild and wet as additional storm
systems track inland from the Pacific.

&&

.DISCUSSION...
Unsettled weather continues across the Central California Interior
as yet another storm moves into the region. While lingering
convective showers will continue this afternoon, the next major
storm will enter Northern California on Tuesday. In the meanwhile,
the previous storm did manage to dump 3 to 4 inches of water
equivalent rain and snow across the Sierra Nevada with a third to
three quarters of an inch across the San Joaquin Valley. The
latest upper air observations from Oakland and Vandenberg both
show a drop in precip-water values from their near all-time highs
on January 8th. Vandenberg was still a bit high at 0.88 of an inch
which matches up with the southward shift of the atmospheric river
plume. Blended precip-water imagery showed the plume over
currently over Southern California and lining-up well with the
cold frontal passage through the district early this morning.
Therefore, will only expect lingering showers to continue before
the next event.

Short range models showing a zonal flow pattern aloft over the
west ahead of another short-wave trof aiming for California on
Tuesday. While not much precipitation accumulation is expected in
the next 24 hours, another atmospheric river moisture plume will
hit Central California by mid-day Tuesday. Current ensemble models
show precipitation starting as early as 4 am PST, but with low
confidence. Model confidence increases toward having a start time
closer to midday in the Merced area. While models precip-water
does show another plume headed for Central California on Tuesday,
models do show the plume fading before arriving onto the West
Coast. Therefore, models do pick-up on the lowered precipitation
accumulation with the next storm. In addition, due a a westerly
track, rain shadowing may occur over the West side of the San
Joaquin Valley and the Valley portion of Kern County. Yet, with
all the precipitation already accumulated, flooding will remain a
concern across Central California. Flood related products will
remain in effect through the period.

While precipitation may start during the day on Tuesday, the bulk
of heavy precip from the next storm is currently progged to occur
between 4 pm Tuesday and 4 am PST Wednesday. By Tuesday afternoon,
models prog a +130knot jet max to reside over the region and
providing for adequate dynamic lift. In addition, the surface cold
front will begin pushing through Central California starting late
Tuesday afternoon. This push will increase precipitation rates
during the early hours. Based on current model precipitation
accumulation analysis, will opt to keep the Winter Storm Warning
in effect for the Sierra Nevada as snow levels lower to near 6000
feet. Upper air observations already show freezing level
approaching the 6000 foot mark. Therefore, the potential exist for
lower snow levels with the next storm as 12 to 16 more inches of
snow may accumulate by Wednesday morning. Models show another a
stronger disturbance pushing through closer to Friday. Will deal
with current events for now and begin messaging the uncertainty of
the next few storms by the start of the work-week. Therefore, will
reformulate what the impacts will be with the later storms and
issue the appropriate statements.

&&

.AVIATION...
Mountain obscurations over the Sierra Nevada and the Tehachapi
Mountains in clouds and Scattered precipitation for the next 24
hours. MVFR in ceilings and mist with patchy IFR in fog in the San
Joaquin Valley after 10Z Tuesday. VFR condiitons across the Kern
County Deserts.

&&

.AIR QUALITY ISSUES...
None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
Flash Flood Watch through Wednesday afternoon CAZ093>097.

Winter Storm Warning until 4 PM PST Wednesday CAZ094-096-097.

Flood Watch through Wednesday afternoon CAZ089>092.

&&

public...Molina
avn/fw...Molina
synopsis...Molina

weather.gov/hanford

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 9:00 PM PSTAreal Flood WarningHNXFresno, Madera9 hr

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.